Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 52, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 30, 2005, 9:19 PM CST for Itawamba County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 9:19 PM CST (03:19 UTC)
- Expired
- Mar 30, 2005, 9:46 PM CST
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Itawamba County, MS
The radar
The Columbus AFB radar (KGWX), 36 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2152 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 310319 SVRMEG MSC057-310345- /O.NEW.KMEG.SV.W.0052.050331T0319Z-050331T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 919 PM CST WED MAR 30 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 945 PM CST * AT 916 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF NEW SALEM...OR ABOUT 8 MILES NORTHEAST OF AMORY...AND MOVING NORTHEAST AT 50 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TREMONT. .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3409 8848 3409 8820 3442 8815 3442 8827 $$
2 follow-up statements
000 WWUS54 KMEG 310332 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 932 PM CST WED MAR 30 2005 MSC057-310345- /O.CON.KMEG.SV.W.0052.000000T0000Z-050331T0345Z/ ITAWAMBA MS- 932 PM CST WED MAR 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CST FOR ITAWAMBA COUNTY... AT 926 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW SALEM...OR ABOUT 10 MILES SOUTHEAST OF FULTON... MOVING NORTHEAST AT 50 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW SALEM AND TREMONT. .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3409 8848 3409 8820 3442 8815 3442 8827 $$
000 WWUS54 KMEG 310346 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 946 PM CST WED MAR 30 2005 MSC057-310356- /O.EXP.KMEG.SV.W.0052.000000T0000Z-050331T0345Z/ ITAWAMBA MS- 946 PM CST WED MAR 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ITAWAMBA COUNTY EXPIRES AT 945 PM CST... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF ITAWAMBA COUNTY. AT 940 PM CST A TRAINED SPOTTER REPORTED PENNY TO QUARTER SIZE HAIL IN TREMONT MISSISSIPPI. LAT...LON 3409 8848 3409 8820 3442 8815 3442 8827 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:06 PM CST, 6 hours 13 minutes earlier.
Area forecast discussion, Mar 30, 3:06 PM CST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 306 PM CST WED MAR 30 2005 .DISCUSSION... SURFACE LOW OVER CENTRAL IOWA AT 20Z WITH DRY LINE NEAR WEST PLAINS- LITTLE ROCK-SHREVEPORT LINE...AND COLD FRONT NEAR A JOPLIN-DALLAS METROPLEX LINE. STARTING TO SEE A LITTLE CONVECTIVE DEVELOPMENT OVER CENTRAL ARKANSAS...RIGHT ON THE DRY LINE. MORNING LZK...SHV...JAN SOUNDINGS STRONGLY CAPPED AND 18Z JAN SOUNDING STILL CAPPED. AWAITING 21Z JAN SOUNDING TO SEE IF THINGS HAVE CHANGED. CURRENT FSL ACARS SOUNDING AT MEMPHIS INTERNATIONAL SHOWS CONVECTIVE TEMPERATURE IS 91 DEGREES. TEMPS IN THE 70S WITH DEWPOINTS UPPER 50S TO LOWER 60S. && .SHORT TERM (THROUGH SATURDAY)... MAIN WEATHER IN FIRST 48 HOURS OF FORECAST. MODELS ARE A LITTLE MORE CONSISTENT FOR FIRST 12-18 HOURS OF FORECAST. WIND FIELDS CONDUCIVE FOR SEVERE WEATHER TONIGHT...QUESTIONS BEING WHETHER CAP WILL BE BROKEN IN A SIGNIFICANT WAY...AND AREAL COVERAGE. MOISTURE IS RATHER MEAGER...EXCEPT IN THE BOUNDARY LAYER. TO OVERCOME THE CAP THIS EVENING...WE WOULD NEED TO SEE SEVERAL DEGREES OF COOLING AROUND THE 750-850 MB LAYER...AND MODELS NOT REALLY HINTING AT THAT HAPPENING MUCH BEFORE ABOUT 06Z. RUC MODEL AT MEMPHIS ESPECIALLY UNIMPRESSIVE. WITH SPC CONTINUING SLGT/MDT OUTLOOKS...FEEL CONSTRAINED TO CONTINUE POP FORECAST FOR TONIGHT. WILL MAKE ADJUSTMENTS TO HWO BASED ON SPC DAY 1 OUTLOOK. SHOULD BE A LULL IN PRECIP TOMORROW MORNING INTO THE AFTERNOON. AS NEXT IMPULSE APPROACHES...ANOTHER AREA OF RAIN/THUNDERSTORMS WILL MOVE OVER THE AREA. MODELS CONTINUE THEIR TREND OF DRAGGING THE SURFACE SYSTEM ALONG OR SOUTH OF OUR CWA BORDER. WE WILL SEE PRECIPITATION TOMORROW NIGHT AND FRIDAY MORNING. CONSIDERING FORECAST TRACK OF SURFACE AND UPPER LOWS...AND THE FACT THAT THEY WILL BE MOVING OVER THE AREA AT NIGHT...FEEL THAT ANY SIGNIFICANT THREAT OF SEVERE WEATHER WILL BE MAINLY SOUTH AND EAST OF OUR CWA... AND WILL NOT MENTION IN THE ZONES. PRECIPITATION WILL MOVE OUT OF THE AREA DURING THE DAYTIME HOURS ON FRIDAY. SATURDAY WILL BE DRY. LOW TEMPS TONIGHT BASED ON EXPECTED 12Z POSITION OF BOUNDARY...AND HIGHS FOR THURSDAY PREDICATED ON SIGNIFICANT SUNSHINE. FRIDAY TEMPS PROBABLY WILL REMAIN IN THE 50S...AND IF CLOUDS HANG AROUND ALL DAY...FORECAST TEMPS A CATEGORY OR TWO TOO WARM. TEMPERATURES MODERATE ON SATURDAY UNDER HIGH PRESSURE...BUT STILL BELOW NORMAL. && .LONG TERM (AFTER SATURDAY)... HIGH PRESSURE REIGNS THROUGH TUESDAY BEFORE NEXT SYSTEM APPROACHES. WILL NOT GO CRAZY YET WITH THAT SYSTEM...AS MODELS HAVE FREQUENTLY FORECAST LARGE CLOSED LOWS THAT HAVE NOT DEVELOPED IN THE MIDDLE RANGES OF THE FORECAST. TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL FOR SUNDAY THROUGH WEDNESDAY. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && WAGNER
Hazardous weather outlook, Mar 30, 7:10 PM CST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 710 PM CST WED MAR 30 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-311100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 710 PM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS A PORTION OF WESTERN TENNESSEE AND NORTHERN MISSISSIPPI...MAINLY SOUTH OF INTERSTATE 40 AND EAST OF INTERSTATE 55. STRONG LOW PRESSURE ACROSS IOWA WILL MOVE NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY TONIGHT. THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF A COLD FRONT THIS EVENING. INSTABILITY AND A FAVORABLE WIND PROFILE SUPPORT THE POTENTIAL OF LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES WITH ANY THUNDERSTORMS THAT BECOME SEVERE. THE TIME OF GREATEST RISK FOR SEVERE WEATHER WILL BE THROUGH 2 AM TONIGHT. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL BECOME STATIONARY ON THURSDAY ACROSS CENTRAL MISSISSIPPI AS LOW PRESSURE DEVELOPS ACROSS THE SOUTHERN PLAINS AND MOVES ACROSS MISSISSIPPI THURSDAY NIGHT INTO FRIDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE MIDSOUTH THURSDAY AFTERNOON AND THURSDAY NIGHT. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE THURSDAY NIGHT ACROSS NORTH MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS THE SLIGHT RISK AREA.
In the hours before
Local storm report, Mar 30, 8:05 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
805 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 SW MANILA 35.83N 90.22W
03/30/2005 0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED NEAR MANDALAY
&&
JFBLocal storm report, Mar 30, 8:14 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
814 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 SW MANILA 35.83N 90.22W
03/30/2005 0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED NEAR MANDALAY
0811 PM HAIL GOSNELL 35.96N 89.97W
03/30/2005 0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
&&
JFBLocal storm report, Mar 30, 8:20 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
820 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 SW MANILA 35.83N 90.22W
03/30/2005 0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED NEAR MANDALAY
0811 PM HAIL GOSNELL 35.96N 89.97W
03/30/2005 0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
&&
JFBLocal storm report, Mar 30, 8:41 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
841 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 SW MANILA 35.83N 90.22W
03/30/2005 0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED NEAR MANDALAY
0811 PM HAIL GOSNELL 35.96N 89.97W
03/30/2005 0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
0830 PM HAIL HAYTI 36.23N 89.75W
03/30/2005 0.75 INCH PEMISCOT MO LAW ENFORCEMENT
&&
JFBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:59 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 32 min |
| Mar 30, 9:42 PM CST | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.